Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Apr 27, 2018, 4:21 PM EDT for Palm Beach County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2018, 4:21 PM EDT (20:21 UTC)
- Expired
- Apr 27, 2018, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Melbourne radar (KMLB), 139 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
822
WWUS82 KMFL 272021
SPSMFL
Special Weather Statement
National Weather Service Miami FL
421 PM EDT FRI APR 27 2018
FLZ067-068-272100-
Inland Palm Beach County FL-Metro Palm Beach County FL-
421 PM EDT FRI APR 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PALM BEACH COUNTY
UNTIL 500 PM EDT...
* At 420 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 10 miles north of Lion Country
Safari Park, or 12 miles south of Indiantown, moving north at 15
mph.
* Small hail, funnel clouds, and winds in excess of 45 mph will be
possible with this storm.
* Locations impacted include...
Palm Beach Gardens, Pahokee, Canal Point, North County Airport,
Fremd Village-Padgett Island, The Acreage, Caloosa and Jupiter
Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2686 8020 2663 8054 2684 8077 2693 8070
2697 8061 2696 8061 2696 8018
TIME...MOT...LOC 2020Z 158DEG 12KT 2685 8040
$$
RAGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Apr 27, 3:10 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 27, 3:10 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Miami FL 310 PM EDT Fri Apr 27 2018 .DISCUSSION... A weak cold front is approaching the area. As it does, an old stalled boundary is being lifted northward, allowing moisture to return to the region today. Along with the moisture, shower and thunderstorm develop is occurring across South Florida. This mornings sounding was still showing limited moisture, with PWATs at 1.12. However, the GFS is showing the PWATs will be on the rise through the day, climbing to over 1.8 inches, which is apparent with the convective development. Looking at the sounding from Key West, the CAPE was over 2600 Joules, along with PWATs of 1.76 inches, coinciding with what the GFS showed advecting into the area. The freezing level was over 13000 ft on both EYW and MIA soundings, leaning toward perhaps small hail or moderate hail at best. The NCAPE was .28, indicating good vertical velocity, which could lead to some strong downbursts when the storms collapse. It also would indicate the storms may be persistent over time. So, the PoPs have been raised over a greater area of the CWA, as well as the chance of thunderstorms. There is also a chance of isolated tornados. After 00z, models are indicating much of the convection will move offshore, and along the Atlantic coast. Overnight, the front should move through the CWA, and push most of the convection out of the Marine area as well. Behind the front, high pressure is forecast to build to the west. for the weekend. However, the models are also indicating another boundary will move through late Sunday, bringing a reinforcing shot of dry air as a stronger ridge builds to the north. This strong ridge will absorb the high to the west, and is forecast to settle off the north Florida coast. This will bring an easterly flow back to SOuth Florida for the week. As for precipitation, it will be mostly quiet from Saturday on, with the exception of a periodic slight chance for showers of the marine areas. There is also a slight chance for a shower in the Lake region on Sunday and Sunday night, although it may be too dry for anything but light accumulations. In summary, a cold front moving through tonight, with showers and thunderstorms for much of South Florida this evening, exiting tonight, to the east. Then mostly warm, quiet, and dry through the remainder of the forecast period. && .MARINE... A cold front is forecast to bring showers and thunderstorms to the South Florida waters today and tonight, with the convection pushing eastward overnight. Behind the front, high pressure will build, bringing mostly quiet weather to the area, with only a slight chance periodically through the week. An east wind is forecast to develop with the high on Sunday, and persist through the week. The wind across the South Florida waters is forecast to increase to around 15 kts, which would cause seas to build up to around 5 ft in the Atlantic waters of South Florida. && .AVIATION... Scattered showers and thunderstorms expected to continue developing east across South FL during the afternoon and persist into the evening before a weak cold front clears out the activity later overnight. A few storms could be strong. VFR should prevail except very brief MVFR possible in passing storms. Wind will be VRB with possible gusty winds due to any storms that approach the terminals. && .BEACH FORECAST... The is a Beach Hazard Statement for coastal northern Collier County for a Red Tide bloom. This may lead to high respiratory irritation. && .FIRE WEATHER... A dry air mass is forecast to move in behind tonight's cold front. This is leading to forecast minimum RH values to be in the 30s from tomorrow, through the week. There is a possibility of localized areas seeing RH values dip into the 20s as well. The 20 ft wind is forecast to remain below 15 mph through the week, well below critical levels for fire wx concerns. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 87 66 82 68 / 60 40 0 10 Fort Lauderdale 87 70 86 72 / 70 70 10 10 Miami 88 69 84 70 / 70 70 10 10 Naples 84 68 83 66 / 20 10 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...Beach Hazards Statement through Sunday evening for FLZ069. AM...None. GM...None. && DISCUSSION...13 MARINE...13 AVIATION...67/MT BEACH FORECAST...13 FIRE WEATHER...13
Hazardous weather outlook, Apr 27, 3:48 AM EDT, 12 hours 33 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 348 AM EDT Fri Apr 27 2018 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 272000- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 348 AM EDT Fri Apr 27 2018 ...A Few East Coast Strong Storms Possible Today... ...Waterspouts Possible Over the Local Atlantic Waters... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms will continue to lift north across the local Gulf and Atlantic waters early this morning. This activity is expected to spread inland through the morning hours, focusing along the east coast metro later this afternoon and evening. In addition to frequent lightning, a few strong thunderstorms are possible with gusty winds, small hail, and locally heavy rainfall. Waterspouts: Isolated waterspouts are possible on the Atlantic waters today. Wind: A few strong storms are possible today, mainly over the local Atlantic waters this morning and along the east coast metro later today as activity interacts with the east coast seabreeze. Wind gusts up to 50 mph will be possible with the strongest storms. Hail: A few of the strongest thunderstorms, mainly along the east coast metro and Atlantic adjacent waters, will be capable of producing small hail. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Strengthening high pressure to our north is expected to bring deteriorating marine conditions over the local Atlantic next week in addition to an increasing threat for rip currents along the east coast beaches. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Apr 27, 3:27 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
327 PM EDT FRI APR 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TORNADO 1 ENE CORAL SPRINGS 26.28N 80.25W
04/27/2018 BROWARD FL TRAINED SPOTTER
THIS IS A PRELIMINARY REPORT... A TRAINED SPOTTER
CALLED TO REPORTED A TORNADO IN THE CORAL SPRINGS/
MARGATE AREA NEAR UNIVERSITY DRIVE AND WILES ROAD. ONCE
AGAIN THIS IS A PRELIMINARY REPORT
&&
EVENT NUMBER MFL1800078
KELLYLocal storm report, Apr 27, 3:41 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
341 PM EDT FRI APR 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM TSTM WND GST 2 W LIGHTHOUSE POINT 26.27N 80.12W
04/27/2018 M50 MPH BROWARD FL MESONET
A THUNDERSTORM WIND GUST OF 50 MPH / 43 KNOTS WAS
RECORDED BY THE WEATHERBUG MESONET SITE...PBNBM...
LOCATED AT NORTH BROWARD MEDICAL CENTER AT 316 PM EDT.
&&
EVENT NUMBER MFL1800079
KELLYLocal storm report, Apr 27, 3:44 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
344 PM EDT FRI APR 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND GST 1 WSW DEERFIELD BEACH 26.30N 80.12W
04/27/2018 M50 MPH BROWARD FL MESONET
A THUNDERSTORM WIND GUST OF 51 MPH / 44 KNOTS WAS
RECORDED BY THE WEATHERBUG MESONET SITE... DFBS1 ...
LOCATED AT THE DEERFIELD BEACH FIRE RESCUE STATION102
MOC AT 307 PM EDT.
&&
EVENT NUMBER MFL1800080
KELLYSpecial weather statement, Apr 27, 3:48 PM EDT, 33 minutes before
Special Weather Statement National Weather Service Miami FL 348 PM EDT FRI APR 27 2018 FLZ068-168-272030- Coastal Palm Beach County FL-Metro Palm Beach County FL- 348 PM EDT FRI APR 27 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PALM BEACH COUNTY UNTIL 430 PM EDT... * At 347 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Port Of Palm Beach, or over Riviera Beach, moving northeast at 15 mph. * Small hail and winds in excess of 45 mph will be possible with this storm. * Locations impacted include... West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach, Palm Beach, Juno Beach, North Palm Beach, Lake Park, Port Of Palm Beach, Juno Ridge, Downtown West Palm Beach, Mangonia Park, Fau North Campus, Lakeside Green and Westgate-Belvedere Homes. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2669 8007 2680 8017 2696 8000 2684 7977 TIME...MOT...LOC 1947Z 225DEG 15KT 2679 8005 67
Special weather statement, Apr 27, 3:53 PM EDT, 28 minutes before
Special Weather Statement National Weather Service Miami FL 353 PM EDT FRI APR 27 2018 FLZ067-068-272030- Inland Palm Beach County FL-Metro Palm Beach County FL- 353 PM EDT FRI APR 27 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY UNTIL 430 PM EDT... * At 352 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Loxahatchee Groves, or near Wellington. This storm was slowly moving northeast at 5 mph. * Small hail, funnel clouds, and winds in excess of 45 mph will be possible with this storm. * Locations impacted include... West Palm Beach, Wellington, Palm Beach Gardens, Greenacres, Royal Palm Beach, Haverhill, Palm Beach International Airport, Schall Circle, Royal Palm Estates, Lake Belvedere Estates, Golden Lakes, North County Airport, Loxahatchee Groves, Lion Country Safari Park, Gun Club Estates, The Acreage, Loxahatchee NWR, Plantation Mobile Home Park, Caloosa and Stacey Street. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2659 8031 2674 8043 2690 8025 2668 8008 TIME...MOT...LOC 1952Z 236DEG 4KT 2671 8031 RAG
Special weather statement, Apr 27, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
421 PM EDT FRI APR 27 2018
FLZ067-068-272100-
Inland Palm Beach County FL-Metro Palm Beach County FL-
421 PM EDT FRI APR 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PALM BEACH COUNTY
UNTIL 500 PM EDT...
* At 420 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 10 miles north of Lion Country
Safari Park, or 12 miles south of Indiantown, moving north at 15
mph.
* Small hail, funnel clouds, and winds in excess of 45 mph will be
possible with this storm.
* Locations impacted include...
Palm Beach Gardens, Pahokee, Canal Point, North County Airport,
Fremd Village-Padgett Island, The Acreage, Caloosa and Jupiter
Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2686 8020 2663 8054 2684 8077 2693 8070
2697 8061 2696 8061 2696 8018
TIME...MOT...LOC 2020Z 158DEG 12KT 2685 8040
RAGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 12:27 AM EDT | Special Marine Warning | MFL | 48 min | |
| Apr 27, 2:39 PM EDT | Tornado Warning | MFL | Broward, Palm Beach | 19 min |
| Apr 27, 2:55 PM EDT | Special Marine Warning | MFL | 65 min | |
| Apr 27, 2:55 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 35 min |
| Apr 27, 3:44 PM EDT | Special Marine Warning | MFL | 31 min | |
| Apr 27, 3:48 PM EDT | Special Weather Statement | MFL | Martin | 42 min |
| Apr 27, 3:53 PM EDT | Special Weather Statement | MFL | Palm Beach | 37 min |
| Apr 27, 4:08 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 15 min |
| Apr 27, 4:18 PM EDT | Special Marine Warning | MFL | 57 min | |
| Apr 27, 4:30 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 109 min |
| Apr 27, 4:32 PM EDT | Special Marine Warning | MFL | 43 min | |
| Apr 27, 5:27 PM EDT | Special Marine Warning | MFL | 33 min |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.